Jump to content

Search the Community

Showing results for tags 'neuro-emotions'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Success stories: Recovery from psychiatric drug withdrawal
    • Tapering
    • Symptoms and self-care
    • Finding meaning
  • Members only
  • Current events
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 2 results

  1. Many people experience overpowering or disturbing emotions while tapering and as part of withdrawal syndrome. Many of the symptoms of withdrawal syndrome arise from autonomic nervous system dysfunction. The distressed nervous system itself can generate intense uncomfortable feelings -- see Neuro emotions The best way to treat this is to help your nervous system to repair itself, to return to its "factory-installed" state. Recovery from withdrawal syndrome is gradual, inconsistent, and can take a long time. In the meantime, you can help your nervous system heal by using non-drug techniques to lessen your anxiety about your condition, deal with long-standing emotional issues, and cope with symptoms. You may also get anxious or depressed about having odd symptoms because you have beliefs that add to your distress, such as a feeling of helplessness or being a failure. Or, you may feel strong emotions as the drugs no longer mask underlying emotional pain. Read these non-drug techniques to cope with emotional symptoms for ideas that may aid your recovery. Whether they are "neuro-emotions" caused by neurological upset, distress arising from your situation, or a natural disposition towards worrying, anxiety, pessimism, or self-sabotage, learning techniques to manage them will benefit you throughout your life. __________________________________________________ WITHDRAWAL-RELATED EMOTIONAL SYMPTOMS The Windows and Waves Pattern of Stabilization Are We There Yet? How Long is Withdrawal Going to Take? "Is it always going to be like this?" The importance of recognizing you're feeling good Creating a new self after withdrawal What does healing from withdrawal syndrome feel like? Withdrawal dialogues & encouragement _______________________________________ UNUSUAL AND OVERPOWERING EMOTIONS Neuro-emotion Deep emotional pain and crying spells, spontaneous weeping Shame, guilt, regret, and self-criticism Coping with irritation, anger, and rage Sudden fear, terror, panic, or anxiety from withdrawal Ways to cope with daily anxiety Rebuilding self-confidence, accepting anxiety Dealing With Emotional Spirals Techniques for Managing an Adverse Drug Reaction or Cold Turkey Withdrawal Withdrawal causing intrusive or repetitive thoughts, rumination, and increased panic? Health anxiety, hypochondria, and obsession with symptoms Obsessive Compulsive Disorder or OCD: Repetitive, intrusive thoughts, compulsive behaviors For those who are feeling desperate or suicidal __________________________________________________ MEDITATION AND MINDFULNESS Easing your way into meditation for a stressed-out nervous system Mindfulness and Acceptance Good links for anxiety/worry Inhabiting our bodies in meditation http://wp.me/p5nnb-aSX Meditation can heal the brain which can heal the mind and body Mindfulness, Meditation, and Prayer after Brain Injury Pranayama Breathing for Anxiety and Depression __________________________________________________ FORGIVING YOURSELF Blaming yourself for mistakes? Try this. Shame, guilt, and self-criticism __________________________________________________ HELP YOURSELF BY HELPING OTHERS The Magic of Helping Others __________________________________________________ PSYCHOTHERAPEUTIC TECHNIQUES Cognitive Behavior Therapy (CBT) for anxiety, depression, or withdrawal symptoms Dialectical Behavior Therapy (DBT) and Radical Acceptance The Dr. Claire Weekes method of recovering from a sensitized nervous system Relaxation exercises, guided meditations, calming videos, sleep hypnosis "Change the channel" -- dealing with cognitive symptoms Behavioral Activation Therapy: Getting out and doing things helps depression "Forest bathing" reduces cortisol, aids mood, immune system EFT (Emotional Freedom Techniques) Neuroplasticity and limbic retraining Reframe stress to become more resilient Art Therapy Journaling / Journalling / Writing Therapy / Therapeutic Writing Music for self-care: calms hyperalertness, anxiety, aids relaxation and sleep Music Therapy / Music for Wellness and Healing
  2. Hello. I’m 62. I’ve taken an SSRI (primarily citalopram) since ~1997 for depression. I stopped drinking in 2011, and participated in recovery programs (through my HMO and Women for Sobriety) for several years. I began medical cannabis for anxiety and sleep problems in 2013. Over the past ~2 years, I’ve lost 50 pounds (going from obese to a “normal” weight), and have eaten better and exercised much more consistently than before. I retired in late 2020. Now that many of my stressors are less intense, or gone altogether, and I’m taking much better care of myself (including not self-medicating with alcohol), I want to see whether I can return to being myself, without citalopram and its suppression of various emotions. I’d like to be me again before I die. My main psychological issue is anxiety (much worse than the depression), which wasn’t recognized until a few years ago. (I’d always just thought that I had “anxious depression“.) Knowing that the recommended dosing of citalopram is lower in people 65 and older, I tried to prepare for the future by decreasing my dose. I made very tolerable drops, from 30 mg/day to 20 mg/day, then more gradually from 20 mg/day to 10 mg/day, without severe withdrawal symptoms. I became overconfident, and dropped from 10 mg/day to 5 mg/day on April 15, 2021. I have developed more withdrawal symptoms, which are increasingly severe, over the past (nearly) 3 months: > Anxiety — was appearing randomly during the day; in the last couple of weeks, has begun shortly after I wake up in the morning and worsened throughout the day. The anxiety is far worse than anything I’ve experienced since adolescence. I have had episodes of panic that are much worse than ever before. I’m often shaking. > Dissociative symptoms. > Depression — I can’t muster interest in activities that I used to enjoy, have little energy, and experience waves of traumatic memories. > Neuro-emotions often have me by the throat: sudden, intense crying; a feeling of impending doom; feeling that I have failed in my life, failed my husband and children, failed to achieve much worthwhile in my (now ended) career. > Memory gaps and uncertainties, and difficulty focusing. > Physical symptoms, including odd skin sensations (electric current, over-sensitivity, and creepy-crawly feelings), occasional numb fingers, gastrointestinal issues (incl. low appetite); occasional facial pain; worsened tinnitus; chest discomfort. When I was depressed in the late ‘90s (which led to my starting an SSRI), I was always able to get things done at work and at home. I might cry in the elevator on my way to my office, but I didn’t have to take more than an occasional day off for mental health. Now I don’t think that I could hold a job with my current symptoms. Once I stabilize on 5 mg/day, I plan to taper much more slowly (10 % per month). Thank you for being here.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy